Glaucoma and monopost side effects

I have glaucoma and have been using monopost in both eyes for a year or so . I have discolouration of the skin of my eyelid and orb of my eye, which is tolerable, but I am also beginning to suspect that the drug is a contributory factor in depression, anxiety and general fuzziness . However there is no mention of this in the side effects. What is other people's experience?

11 Replies

oldestnewest
  • Hi Alison,

    Did you mean to post to the Chronic Lymphocytic Leukaemia community?  I don't know if anyone here may be able to help you, but I suspect you may have mis-posted?

    Neil

  • Yes, I probably am in the wrong community. Not sure how I managed it. Apologies. Don't mean to clutter up your community! However as you can see it has turned up two responses. How do I get them and me transferred more properly to either lupus UK or BP community?

    Thanks

  • Following the wrong community is easily done but unfortunately it's not possible to transfer the post once answered. To leave this community, just edit your profile, un-selecting the CLL Support community: healthunlocked.com/profile/... , then select the green 'Save changes' button at the bottom right.

    Glad you got some useful replies!

  • hi folks ive just been diagnosed with glaucoma and been told ive got to take these drops twice a day after reading your report im wondering if i should take these at all ta for the advice

  • Sorry, this is the wrong community to ask for experiences on glaucoma drugs :( . I hope you can find more help here or failing that, elsewhere: healthunlocked.com/iga-uk

  • Hi Alison,

    Not sure if this is of any help but I have had open angle glaucoma for sixteen years now. I have used Latanoprost eye drops for nearly all of that time. Latanoprost is the main medication ingredient in Monopost. I have never witnessed any forms of anxiety or depression whilst taking these eye drops and these symptoms do not appear on the medication notes for this drug. However I can vouch for discolouration of my iris (Increased Iris pigmentation) and increased thickness and length of eyelashes which is very common for this drug. I have not come across discolouration of the skin of the eyelid nor the orb of the eye. Have you spoken with your GP or better still your ophthalmologist? I would contact them and make an appointment soon to have your eyes re-examined just to be safe. Take care and good luck.

    Kevin – Essex, UK

  • Hello. I have the same question like you. I put this in my 2 eyes every days since 7 months. Anxiety appeared about 2 months after starting Monoprost, with palpitations, but nothing on my eyes wich was more relax than ever. 4 months later, i did a panic attack, and now i use benzodiazepine (alprazolam) to calm my anxiety every day. I found Monoprost testing report, and One case of depression was in those tested (1 / 213) but excluded of the potential problems on the notice sheet. You can take a look to the official French governement test of this product (i'm french), here english version, see page 10 : has-sante.fr/portail/upload... . I notice if i put a very light quantity of monoprost in my eyes and push a lot the lacrymal bag to avoid systemic effects, the next day i'm less anxious. I'll ask my doctor about this next time i'll see her.

  • Interesting. However I mentioned to my opthalmologist that I thought it was causing anxiety, and she said there was no systemic effect. On the other hand, my homeopath, who uses a vegatest machine said that my body really does not like it. I've also found it creates big dark circle around my eyes almost as if someone has punched me. To be honest I've stopped using it for the moment, which may or may not be a mistake. I'm also on low dose steroids, hydroxychloroquine and losartan, which may also contribute to anxiety. Just don't know.

    Thanks for the link. I shall follow it up

  • I've arrived here because I did a search on Monoprost's side effects in Google and saw your post.

    I have had exactly the same experience. I started on Monoprost a year and a half ago and had noted something strange but would never have associated the fluctuating change in my mental state with an eye medication. There have been times when I've had to go on a few fairly long trips over the last year where I forgot to take my drops with me and I felt, within days, myself again.

    It's reached the point where I have now stopped taking this medication and I feel ok again, and very relieved too. I don't take medication of any other kind so I can't blame it on anything else.

    The problem is now, what other alternatives do I have as far as reducing my IOP ?

    I have an appointment shortly with an ophthalmologist but I'm pretty sure my opinion on the relationship between an altered mental state and the drops will be brushed off as nonsense by the doctor.

    Thanks in advance for any input.

  • Interesting. I've mentioned to my opthalmologist that I thought the drops were upsetting my mental state, but she said that that was not one of the listed side effects. I am on other medications as well, so of course its hard to pin down and I didn't argue much.

    My experience is that I have very rapid mood changes from depression to becoming 'flighty' and over quick in my thinking, thoughts tumbling from one thing to another. My homeopath who tests substances with a vegatest machine says my body really does not like the drops, but I fear my doctor will not take much notice of what she says.

    And as you say what alternatives? It has been suggested to me that a classical homeopath, ( as opposed to a clinical homeopath, such as the lady mentioned above) might be able to help.

    I have had a medical procedure( whose name I can't remember - sorry) which involved some kind of laser treatment. Painless and so far effective (my pressures down to 16) but I am not looking forward to my next opthalmology appt finding they've gone up again and having to fess up to giving up on the monopost( which I have).

    Let me know how you get on with your opthalmologist and anything else you discover. I think I will put a bit of energy into finding a suitable homeopath. You've reminded and inspired me to do so! It's so easy to carry on as if nothing is wrong.

    Good luck

  • Thanks, Neriah I will get back.

You may also like...